MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE MAS SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. NUVASIVE RELINE MAS SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10000750
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned to nuvasive for evaluation; the reported event was confirmed by review of a photograph of the fractured device.The torque handle used, operative notes, and/or radiograph images were not provided for review of usage/technique.A review of device manufacturing records was performed and no discrepancies relevant to the reported event were found.A definitive root cause was unable to be determined with the information provided; however, may have resulted from excessive force applied by the torque handle or the user.Labeling review: "pre-operative warnings: implants and instruments should be protected during storage and from corrosive environments.Refer to cleaning and sterilization instructions below for all non-sterile parts.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient" "do not implant the instruments: complications to the patient may include, but are not limited to: breakage of the device, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration.Breakage could cause injury to the patient" "pre-operative warnings: the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.Surgical grade instrument lubrication should be applied to all moving components during the wash and sterilization cycle to ensure proper functionality.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient" "intra-operative warnings: the physician should take precautions against putting undue stress on the spinal area with instruments.Any surgical technique should be carefully followed.It is important that the surgeon exercise extreme caution when working in close proximity to vital organs, nerves, or vessels, and that the force applied to the instrumentation is not excessive, to prevent potential injury to the patient.The physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
During a procedure, the driver tip fractured off while final tightening the lock screw.The fractured portion could not be retrieved and therefore remains in the patient; however, the fractured portion was reported to be lodged within the lock screw.There was no delay in surgery and there has been no report of adverse patient impact as a result of this event.No additional information is available.

Brand Name
NUVASIVE RELINE MAS SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key17007269
Report Number2031966-2023-00120
Device Sequence Number20407214
Product Code LXH
UDI-Device Identifier00887517513717
UDI-Public887517513717
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000750
Device Catalogue NumberN/A
Device Lot NumberNM3941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELINE LOCK SCREW
Patient Age57 YR
Patient SexMale
Patient Weight90 KG